MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0824
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Lot #: the device lot number is not available / not reported.The expiration date of the device is not known.Reporter: the name, phone and email address of the initial reporter are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Manufacture date: the device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 8mm x 24cm orbit galaxy complex fill coil (640cf0824 / lot# unknown) could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter (unknown brand)at the same time and after inspecting the coil, it was observed to be stretched.Another orbit galaxy complex fill coil was used, and the procedure was successfully completed.There was no report of any patient injury or complication with the reported event.It was reported that the device is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts have been made to obtain additional information and to obtain the product for analysis were unsuccessful; the product investigation will be closed as no further investigation can be performed at this time.If the product is returned or additional information is provided at a later date, the file will be updated and a supplemental 3500a report will be submitted.[conclusion]: the healthcare professional reported that during the procedure, the 8mm x 24cm orbit galaxy complex fill coil (640cf0824 / lot# unknown) could not be advanced nor retrieved by the physician.The physician removed the coil and the microcatheter (unknown brand) at the same time and after inspecting the coil, it was observed to be stretched.Another orbit galaxy complex fill coil was used, and the procedure was successfully completed.There was no report of any patient injury or complication with the reported event.It was reported that the device is available to be returned for evaluation and analysis, however, multiple attempts were made to obtain additional information related to the device, the procedure and to obtain the product for analysis were unsuccessful.The device has not been returned for analysis and therefore, no further investigation can be performed at this time.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.The lot number of the device is not known, therefore review of the device history record was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8515435
Report Number1226348-2019-00876
Device Sequence Number1928456
Product Code KRD
UDI-Device Identifier10886704030386
UDI-Public10886704030386
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CF0824
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1